Hail, Rankin
- When
- April 29, 4:45 PM CST
- Where
- Rankin County, 8 mi N of Brandon
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.383, -89.983
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 1:45 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN APR 29 2001 SURFACE BOUNDARY IS DRAPED OVER NORTHERN MS...JUST NORTH OF THE CWFA. DEWPOINTS SEEM TO BE THE BEST WAY OF LOCATING THE WEAKENING FRONT. DEWPOINTS BEHIND THE BOUNDARY ARE IN THE LOWER 50S...WHILE SOUTH OF THE BOUNDARY DEWPOINTS ARE IN THE UPPER 50S TO NEAR 60. VISIBLE IMAGERY SHOWING GOOD CU FIELD DEVELOPING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WITH SOME CU BUILDING BACK NEAR THE FRONTAL BOUNDARY. 88D INDICATING SHOWERS BEGINNING TO FIRE BETWEEN JAN AND MEI. NOT MUCH DIFFERENCE IN THE MODELS THIS RUN. MEANDERING FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH THROUGH TONIGHT AND EARLY TUESDAY MORNING...ALL THE WHILE BECOMING MORE AND MORE DIFFUSE. BY LATE TUESDAY...REMNANTS OF BOUNDARY ARE BARELY DISCERNIBLE...BUT MODELS ARE HINTING WHATEVER IS LEFTOVER BEGINS MOVING BACK NORTH OVER CENTRAL PORTIONS OF THE CWFA EARLY WED. MAIN DYNAMICS WILL REMAIN WELL TO THE NORTH OF MS...AND TO THE SOUTH OVER THE NORTHERN GULF OF MEXICO. INSTABILITY IS SOMEWHAT LIMITED WITH THE BOUNDARY...BUT VERY WEAK CAPES AND LIS ARE PRESENT. LAPS SEEMS TO BE INDICATING SOME MOISTURE POOLING ALONG THE BOUNDARY...SO WEAK FRONTAL FORCING AND HEATING SHOULD BE THE MAIN TRIGGERS OF CONVECTION. BUT...CU FIELD OVER THE SOUTHERN HALF OF THE CWFA IS DEVELOPING OUT AHEAD OF THE BEST INSTABILITY AND MOISTURE CONVERGENCE. A VERY SLIGHT WIND SHIFT CAN BE DETECTED IN THE SURFACE OBSERVATIONS OVER SOUTHERN PORTIONS CWFA...WITH SOUTH/SOUTHEAST WINDS...AND OVER THE NORTHERN HALF EAST WINDS. LOW CONFIDENCE IN JUST WHERE POPS WILL LINGER THIS EVENING...SO WILL LEAVE WIDELY SCATTERED POPS IN ALL ZONES. GREATEST POPS ON MONDAY SHOULD BE ALONG AND SOUTH OF WEAKENING BOUNDARY. THE EXTENDED LOOKS GOOD AND NO MAJOR CHANGES WILL BE MADE. TEMP GUIDANCE LOOKS FAIRLY REASONABLE...AND WILL TAKE A COMPROMISE eSINCE FAIRLY CLOSE. POPS LOOK OK...BUT WILL ADJUST UP VERY SLIGHTLY. PRELIMINARY NUMBERS... JAN 057/083/055/082 22-- MEI 056/082/053/082 22-- .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT SUN APR 29 2001 ...THUNDERSTORMS... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH THE EVENING BUT SEVERE THUNDESTORMS WILL NOT DEVELOP. A WEAKENING FRONT WILL SERVE AS A FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A LINE FROM VICKSBURG T0 MERIDIAN BUT COVERAGE WILL BE WIDELY SCATTERED. THUNDERSTORM CHANCES WILL DIMINISH AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS WILL NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Small wind blown hail caused a few windows of a building to break.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240644, 5240645.